TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
647 Posts
Discussion Starter #1
:eek:verhere: Hi all - just getting back into the swing of things and still dealing with the after effects of a nasty flare that started in Nov. last year. I continue to have terrible bouts of vasculitis, and have suffered some nuero problems because of it (scary stuff :scaredy: ).

If you are squemish, please beware this post, and forgive me if I put this on the board in bad taste.

Two weeks ago rheumy started me on methotrexate 10mg a week, to increase after a month if I tolerate it. After the first dose I was terribly nauseous, had gas and diarhea, and stayed in bed sleeping for three days.

This week my reaction is much milder, but still having some gastric distress. What is really concering me is I have started passing stools with alot of blood. I mean gross, really disgusting, not just pink on the tissue.

I take warfarin (anticoagulation meds) due to my APS, and at first thought my INR just must be high and I had a hemorroid. After my weekly INR test that came back in range, I am now wondering if it is a reaction to the metho.

I really don't want to call the rheumy, because I know someone is going to want to do something very unpleasant to my behind!! :eek: :eek: :eek: !!

On the other hand, I don't want to be stupid and not report a side effect that might be important.

:umm: What would you do? Has anyone else experienced something like this?

PS - do you know how hard it is to post this and not use the word blood **? You silly Brits - funny how we speak the same language, yet have such different opinions about what is vulgar. Gotta love it :lol:
 

·
Registered
Joined
·
301 Posts
Hi Tracy

Please see a doctor soonest. Any blood in the motions is not normal and it may not be anything to do with the medication. Best to check, even if it is only something like a little tear. (Mucus membranes are quite fragile.)

BTW I'm a Brit and words like blood* don't faze me a bit. It is a perfectly acceptable adjective :hehe: .

Love Judi xx
 

·
Registered
Joined
·
6,152 Posts
(((((((Tracy)))))))

Contact your doctor immediately. Blood in your stool after such a short time on this drug can be serious. Sometimes this can be dose dependent but the fact that this has started so soon after taking the drug suggests very strongly that they are connected. You have to let your doctor know. Promise me you will contact your doctor urgently.

Some patients may experience severe side effects, which require immediate emergency medical attention. These side effects can be dangerous and indicate a more serious problem or be life threatening in themselves. Allergic reactions are likely to include swelling of the lips, mouth, tongue, or throat, hives, and difficulty breathing. Other serious side effects may include flu symptoms such as fever, chills, and body aches, blood.y urine, blood.y stools,.....
from this link

http://www.medicalook.com/reviews/Methotrexate.html

Dont worry that your rheumy might want to do unpleasant things.:hugbetter: It might mean just stopping the drug for now and reviewing the situation.

Please let us know how you are. And as for the censors.....they are pre-determined to the least common denominator I guess! I spent a fun few hours a while ago messing around in Tech and Test to see what was allowed or not! Dont worry though - you got your message across just fine! You will notice that the censors also 'got to' the quote above but where there is a will, there's a way!

Much love and hugs
Joan:rose:
 

·
Registered
Joined
·
2,404 Posts
I am on MTX and never had this side effect. I would strongly urge you to report it to the Doc. Remember he can't do anything nasty if you are just on the end of a phone.
x Lola
 

·
Registered
Joined
·
4,583 Posts
Hi Tracy, first:((((hugs)))), I would hope that you call your dr. today,or the nurse, and leave the whole message, just shorter, your dr. Has to know. It may be as simple as changing the med. but either way, it can't be dismissed away. This is urgent, do
call now. You need to take charge of your health. I sure hope you feel better, and let us know what he says.:wink2:
 

·
Registered
Joined
·
4,369 Posts
Tracy, you need to go to Emergency Dept at Hospital straight away - I don't want to scare or worry you more than you are already but blood in stools can be very serious. I think fresh red bloods is an indication that something somewhere is still bleeding, brown blood is obviously older. My Mum had this type of bleeding caused by her RA meds end up it was an ulcer!! She had to stop her meds immediately and start meds to try to heal/stop the bleeding. In her case if bleeding did not stop surgery was the next option.

Take care,

love Lesley
 
1 - 6 of 6 Posts
Top